MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S ANTI-HBC REAGENT KIT; HEPATITIS B VIRUS CORE ANTIGEN (E COLI, RECOMBINANT)

ABBOTT GMBH ALINITY S ANTI-HBC REAGENT KIT; HEPATITIS B VIRUS CORE ANTIGEN (E COLI, RECOMBINANT)
Catalog Number 06P06-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.(b)(6).Patient information: no further patient information was provided by the customer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.See cross reference mfr numbers 3002809144-2021-00180, 3002809144-2021-00181, 3002809144-2021-00182, and 3002809144-2021-00184.
 
Event or Problem Description
The customer observed an increase in repeat (b)(6) rates in the alinity s blood screening assays (anti-hbc, htlv i/ii, hiv ag/ab, and anti-hcv) compared to the prism blood screening assays from (b)(6) 2021 to (b)(6) 2021.The customer started reporting blood screen results on the alinity s system on (b)(6) 2021 and prior to that was using the prism system.The customer also noted several donors were repeat (b)(6) on alinity s which was inconsistent with their donor testing history as compared to (b)(6) on prism.The following data was provided for the number of false repeat (b)(6) donors on the alinity s blood screening assays compared to nonreactive results obtained on the prism during previous donations by the same donors (unit number/donor number): alinity s anti-hbc (repeat (b)(6)) = 9 units/donors: (b)(6) on (b)(6) 2021, (b)(6) on (b)(6) 2021, (b)(6) on (b)(6) 2021, (b)(6).Alinity s anti-hcv (repeat (b)(6)) = 6 units/donors: (b)(6) on (b)(6) 2021, ortho anti-hcv = was (b)(6), nat hcv = (b)(6).(b)(6) on (b)(6) 2021, ortho anti-hcv = (b)(6), nat hcv = (b)(6).(b)(6) on (b)(6) 2021, ortho anti-hcv = (b)(6), nat hcv = (b)(6).(b)(6) on (b)(6) 2021, nat hcv = (b)(6), redraw (b)(6) was initial (b)(6) and repeat (b)(6) with ortho anti-hcv and nat hcv (b)(6).(b)(6) on (b)(6) 2021, ortho anti-hcv = (b)(6), nat hcv = (b)(6).(b)(6) on (b)(6) 2021, ortho anti-hcv = (b)(6), nat hcv = (b)(6).Alinity s hiv ag/ab (repeat (b)(6)) = 2 units/donors: (b)(6) on (b)(6) 2021, gs hiv-1 western blot = (b)(6), gs hiv-1/hiv-2 plus o eia = (b)(6).(b)(6) on (b)(6) 2021, gs hiv-1 western blot = (b)(6), gs hiv-1/hiv-2 plus o eia = (b)(6).Alinity s htlv i/ii (repeat (b)(6)) = 2 units/donors: (b)(6) on (b)(6) 2021, mp htlv blot = (b)(6).(b)(6) on (b)(6) 2021 htlb repeat (b)(6), mp htlv blot = indeterminate.Overall, the customer observed a 20% increase in reactive rates since moving from the prism to the alinity s.No impact to patient management was reported.
 
Additional Manufacturer Narrative
H6: component code: g01003.The complaint investigation for increased reactive rates and false reactive alinity s anti-hbc results, alinity s anti-hcv results, alinity s hiv ag/ab results, and alinity s htlv i/ii results included a search for similar complaints, and the review of complaint text, trending data, labeling and device history record.Return testing was not completed as returns were not available.Trending review did not identify any trends for the issue for the products.Device history record reviews did not identify any non-conformances or deviations for the likely cause lots and complaint issue.Labeling was reviewed and found to adequately address the issue under review.A customer data review for alinity s hiv ag/ab combo reagent, ln 6p01-60, lot 20347be00, alinity s anti-hcv, ln 6p04-60, lots 16433be00 and 17412be00; alinity s anti-hbc, ln 6p06-60, lot 15152be00 and alinity s htlv i/ii, ln 6p07-60, lot 20428be00 at central california blood center and peer sites was performed.The data review demonstrated reactive rate impact before and after the instrument maintenance the week of 2/15/2021 was assay-dependent; with improved initial and repeat reactive rates observed for anti-hbc and anti-hcv.The initial reactive rates (irr) and repeat reactive rates (rrr) for all assays at central california blood center are comparable to those of the peer sites.Further, the overall initial reactive rate, repeat reactive rate and the specificity based on zero prevalence obtained for lot numbers 15152be00, 16433be00, 17412be00, 19166fn00, 20347be00, and 20428be00 across central california blood center and peer sites are within product requirements.Based on the investigation alinity s anti-hbc reagent lot 15152be00, alinity s anti-hcv reagent lots 16433be00 and 17412be00, alinity s hiv ag/ab reagent lot 20347be00, and alinity s htlv i/ii reagent lot 20428be00 is performing as intended, no systemic issue or deficiency of the alinity s anti-hbc, alinity s anti-hcv, alinity s hiv ag/ab, and alinity s htlv i/ii reagents were identified.
 
Additional Manufacturer Narrative
This follow up is submitted to populate fields d8 and/or h6 with data that had previously been provided in field h10.There is no change to the content of the data.

Brand Name
ALINITY S ANTI-HBC REAGENT KIT
Common Device Name
HEPATITIS B VIRUS CORE ANTIGEN (E COLI, RECOMBINANT)
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key11526799
Report Number3002809144-2021-00183
Device Sequence Number3815027
Product Code QHM
UDI-Device Identifier00380740117207
UDI-Public00380740117207
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Catalogue Number06P06-60
Device Lot Number15152BE00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/28/2021
06/08/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/29/2021
06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S ANTI-HCV RGT, 06P04-60, 16433BE00.; ALNTY S ANTI-HCV RGT, 06P04-60, 16433BE00.; ALNTY S ANTI-HCV RGT, 06P04-60, 16433BE00.; ALNTY S ANTI-HCV RGT, 06P04-60, 17412BE00.; ALNTY S ANTI-HCV RGT, 06P04-60, 17412BE00.; ALNTY S ANTI-HCV RGT, 06P04-60, 17412BE00.; ALNTY S HIV COMBO RGT, 06P01-60, 20347BE00.; ALNTY S HIV COMBO RGT, 06P01-60, 20347BE00.; ALNTY S HIV COMBO RGT, 06P01-60, 20347BE00.; ALNTY S HTLV I/II 5000T, 06P07-60, 20428BE00.; ALNTY S HTLV I/II 5000T, 06P07-60, 20428BE00.; ALNTY S HTLV I/II 5000T, 06P07-60, 20428BE00.; ALNTY S SYSTEM, 06P16-01, AS1259.; ALNTY S SYSTEM, 06P16-01, AS1259.; ALNTY S SYSTEM, 06P16-01, AS1259.